MAUDE Adverse Event Report: TORAX MEDICAL, INC. FENIX CONTINENCE RESTRORATION SYSTEM; IMPLANTED FECAL INCONTINENCE DEVICE

TORAX MEDICAL, INC. FENIX CONTINENCE RESTRORATION SYSTEM; IMPLANTED FECAL INCONTINENCE DEVICE
Model Number FXS19
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Post Operative Wound Infection (2446)
Date of Event 08/18/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Following a surgical procedure for reinforcement of the anal sphincter due to fecal incontinence, a patient experienced a pain and wound dehiscence leading to fenix device explant.The fenix device was used as part of the surgical procedure.Surgical procedure and device implant on (b)(6) 2016.Patient was monitored for pain and prophylactically treated with antibiotics.Patient received iv antibiotics 13 days after implant and patient reported symptoms of constipation and pain.Device explant through surgical site on (b)(6) 2016 due to pain and would dehiscence.Physician reported that during device explant the device got hung up on a ligament.A clamp was applied to each end of the cut device and a "great deal of force" was applied; enough to break a device connecting wire.Device was found in the correct position at time of explant.Patient is recovering well.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Following a surgical procedure for reinforcement of the anal sphincter due to fecal incontinence, a patient experienced a pain and wound dehiscence leading to fenix device explant.The fenix device was used as part of the surgical procedure.-surgical procedure and device implant on (b)(6) 2016.-patient was monitored for pain and prophylactically treated with antibiotics.-patient received iv antibiotics 13 days after implant and patient reported symptoms of constipation and pain.-device explant through surgical site on (b)(6) 2016 due to pain and wound dehiscence.-physician reported that during device explant the device got hung up on a ligament.A clamp was applied to each end of the cut device and a "great deal of force" was applied; enough to break a device connecting wire.-device was found in the correct position at time of explant.-patient is recovering well.

Brand Name
FENIX CONTINENCE RESTRORATION SYSTEM
Common Device Name
IMPLANTED FECAL INCONTINENCE DEVICE
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue n
shoreview MN 55126
MDR Report Key6064941
Report Number3008766073-2016-00076
Device Sequence Number75476
Product Code PMH
UDI-Device Identifier00855106005523
UDI-Public00855106005523
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
H130006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/04/2020
Device Model NumberFXS19
Device Lot Number10061
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/28/2016
Supplement Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age38 YR